Texas, 2019Drought in Texas, November 1 to 30, 2019
November 1 to 30, 2019 · NWS SJT · 14 events in 14 counties and zones
S. Drought Monitor, the drought has improved with welcome rainfall in the Big Country.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
According to the U.S. Drought Monitor, the drought has improved with welcome rainfall in the Big Country. However, a severe drought continues to impact a large portion of West Central Texas. According to the Texas Crop and Weather Report, wheat and oat fields were progressing slowly. Stock tank levels remained very low. Cotton harvest continued with below average yields reported. Pecan harvest was mixed with some reporting low yields and others reporting fair to good yields.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 31, 11:16 PM CST, 44 minutes earlier.
Area forecast discussion, Oct 31, 11:16 PM CST, 44 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1216 AM CDT Fri Nov 1 2019
.AVIATION...
/06Z TAFS/
VFR conditions will continue through 06Z Sat. Mostly light winds
expected through 15Z, then S to SSW winds increase to 13-16 KT
with gusts of 20-23 KT. A cold front will come down into the Big
Country between 00Z and 03Z, then into the Concho Valley and
Heartland between 03Z and 06Z. Winds will turn out of the
northerly direction behind the front at around 8-12 KT.
&&
.PREV DISCUSSION... /issued 657 PM CDT Thu Oct 31 2019/
AVIATION...
/00Z TAFS/
VFR conditions the next 24 hours. Expect light winds overnight,
with south winds gusting 20 to 25 knots across the northern
terminals on Friday.
PREV DISCUSSION... /issued 330 PM CDT Thu Oct 31 2019/
SHORT TERM...
(Tonight and Friday)
.Another Freezing Night...
Temperatures below freezing again look likely overnight tonight.
Since freezing temperatures developed, across all of our West
Central Texas counties, we won't issue another freeze warning for
tonight.
LONG TERM...
(Friday Night through Thursday)
.Warming with Possible Rain Next Week...
Aside from a weak cold front friday night, which will put a
momentary hold on a warming trend, temperatures will warm to
ranges much closer to usual early November temperatures, by
Sunday. As for rain chances, another upper system may bring enough
forcing to produce showers and thunderstorms mid week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 66 35 57 37 / 0 0 0 0
San Angelo 68 36 60 37 / 0 0 0 0
Junction 65 35 63 36 / 0 0 0 0
Brownwood 64 35 58 34 / 0 0 0 0
Sweetwater 66 35 55 39 / 0 0 0 0
Ozona 63 36 60 38 / 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
PREVIOUS DISCUSSION...23/24
AVIATION 06Z TAFS...SJH
Hazardous weather outlook, Oct 31, 11:24 AM CST, 12 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
1224 PM CDT Thu Oct 31 2019
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011730-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
1224 PM CDT Thu Oct 31 2019
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The threat for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Drought, Tom Green
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Tom Green forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
Severe drought impacted all of Tom Green County.
Drought, Concho
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Concho forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.327, -99.864 (the zone’s center; the record gives no point)
Severe drought impacted all of Concho County.
Drought, Irion
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Irion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.304, -100.982 (the zone’s center; the record gives no point)
Severe drought impacted most of Irion County.
Drought, Runnels
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Runnels forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.831, -99.976 (the zone’s center; the record gives no point)
Severe drought impacted all of Runnels County.
Drought, Taylor
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Taylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
Severe drought impacted most of Taylor County.
Drought, Callahan
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Callahan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
Severe drought impacted most of Callahan County.
Drought, Shackelford
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Shackelford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
Severe drought impacted the south half of Shackelford County.
Drought, Jones
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Jones forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
Severe drought impacted the southeast two thirds of Jones County.
Drought, Coke
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coke forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
Severe drought impacted the southern half of Coke County.
Drought, Sterling
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sterling forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.828, -101.050 (the zone’s center; the record gives no point)
Severe drought impacted most of Sterling County except for the southwest portion.
Drought, McCulloch
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- McCulloch forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
Severe drought impacted the northern half of McCulloch County.
Drought, Schleicher
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Schleicher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
Severe drought impacted the extreme northern part of Schleicher County.
Drought, Menard
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Menard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.890, -99.821 (the zone’s center; the record gives no point)
Severe drought impacted the extreme northern part of Menard County.
Drought, Crockett
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Crockett forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
Severe drought impacted the extreme northeast and south part of Crockett County.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Lakeshore Flood in New York, November 1 to 3, 2019$18 million · 52 kt wind · 26 events
- Flooding in Michigan, November 1 to 30, 2019$24 million · 8 events
- Flash Flood and Flooding in New York, November 1 to 5, 2019$2.0 million · 52 kt wind · 59 events
- Flash Flooding and Flooding in Vermont, November 1, 2019$4.8 million · 26 events
- Flash Flood and Flood in New York, November 1, 2019$2.3 million · 60 kt wind · 11 events
- Flash Flooding and Flooding in New York, November 1 to 2, 2019$915,000 · 4 events
- Strong Wind in New York, November 1, 2019$600,000 · 9 events
- Strong Wind in New Jersey, November 1, 2019$150,000 · 3 events
- Drought in Georgia, November 1 to 30, 201950 events
- High Wind in Connecticut, November 1, 2019$100,000 · 56 kt wind · 2 events
- Strong Wind in Connecticut, November 1, 2019$100,000 · 2 events
- High Wind in New York, November 1, 2019$100,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 866422, 866423, 866424, 866426, 866427, 866428, 866430, 866431, 866432, 866433, 866598, 866599, 866601, 866602.